MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic
Model Number 72404131
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Urinary Incontinence (4572)
Date of Event 03/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurring urinary incontinence.No device issue was reported.It was further reported that radiation-related changes and urethral atrophy were the suspected causes of the recurring incontinence, and the physician did not believe the device caused or contributed to the condition.A revision procedure was performed during which the device was explanted.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of atrophy and urinary incontinence was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available, a conclusion code of adverse event related to patient condition was assigned to this investigation, which means the patient condition, disease, or anatomy is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced the adverse event.Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1000183735.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72404127.Serial number: n/a.Batch/lot number: 1000112415.Model/catalog description: control pump fgs iz.Unique identifier (udi) #: (b)(4).
 
Additional Manufacturer Narrative
Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1000183735.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: ((b)(4).Model number/catalog number: 72404127.Serial number: n/a.Batch/lot number: 1000112415.Model/catalog description: control pump fgs iz.Unique identifier (udi) #: ((b)(4).

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device incontinence mechanical/hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50177264
Report Number2124215-2026-42454
Device Sequence Number9880275
Product Code EZY
UDI-Device Identifier00878953003092
UDI-Public(01)00878953003092(17)191025(10)1000182606
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/25/2019
Device Model Number72404131
Device Catalogue Number72404131
Device Lot Number1000182606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer08/20/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/14/2026
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale